Alert archive / Louisiana / Wind Advisories in 2017
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 5, 2017, 10:08 AM CDT for 4 parishes in Louisiana. It took effect at Apr 5, 2017, 4:43 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2017, 10:08 AM CDT (15:08 UTC)
- In effect from
- Apr 5, 2017, 4:43 PM CDT
- Expired
- Apr 6, 2017, 3:30 AM CDT
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3549 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.6
The text
As transmitted.
817 WWUS74 KLIX 051508 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1008 AM CDT Wed Apr 5 2017 ...Windy Conditions Expected Along and South of I-10 Late Today and Overnight... .A strong cold front will move through the region late this afternoon. Behind it winds will quickly veer around to the northwest and ramp up. The combination of cooler air, rapid pressure rises, and really strong winds just above the surface will lead to rather gusty conditions, especially south the tidal lakes where winds could gust to 40 mph at times. LAZ049-056>070-052315- /O.NEW.KLIX.WI.Y.0005.170405T2200Z-170406T1200Z/ Ascension-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard- Including the cities of Gonzales, Donaldsonville, Prairieville, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 1008 AM CDT Wed Apr 5 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... The National Weather Service in New Orleans has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 7 AM CDT Thursday. * TIMING...from shortly after 4pm through sunrise Thursday. * WINDS...15 to 25 mph with numerous higher gusts; some gusts will likely approach 40 mph at times. * DURATION...6 to 14 hours * IMPACTS...greatest impacts will likely be along east west highways where the winds will be perpendicular to the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
505 WWUS74 KLIX 052143 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 443 PM CDT Wed Apr 5 2017 ...Windy Conditions Expected Along and South of I-10 Late Today and Overnight... .A strong cold front will continue to move through the region late this afternoon. Behind it winds will quickly veer around to the northwest and ramp up. The combination of cooler air, rapid pressure rises, and really strong winds just above the surface will lead to rather gusty conditions, especially south the tidal lakes where winds could gust to 40 mph at times. LAZ060>064-066>070-060545- /O.EXT.KLIX.WI.Y.0005.170405T2143Z-170406T1200Z/ St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Lower Terrebonne-Lower Lafourche- Lower Jefferson-Lower Plaquemines-Lower St. Bernard- Including the cities of Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 443 PM CDT Wed Apr 5 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... * TIMING...through sunrise Thursday. * WINDS...15 to 25 mph with numerous higher gusts; some gusts will likely approach 40 mph at times. * DURATION...6 to 14 hours * IMPACTS...greatest impacts will be on elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ LAZ049-056>059-065-060200- /O.EXT.KLIX.WI.Y.0005.170405T2143Z-170406T0200Z/ Ascension-Assumption-St. James-St. John The Baptist- Upper Lafourche-Upper Terrebonne- Including the cities of Gonzales, Donaldsonville, Prairieville, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, and Bayou Cane 443 PM CDT Wed Apr 5 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...through this evening. * WINDS...15 to 25 mph with numerous higher gusts; some gusts will likely approach 40 mph at times. * DURATION...3 to 6 hours * IMPACTS...greatest impacts will be on elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
894 WWUS74 KLIX 060438 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1138 PM CDT Wed Apr 5 2017 ...Windy Conditions Expected Along and South of I-10 and Overnight... .The combination of cooler air, rapid pressure rises, and really strong winds just above the surface will lead to rather gusty conditions south the tidal lakes where winds could gust to 40 mph at times. LAZ060>064-066>070-061200- /O.CON.KLIX.WI.Y.0005.000000T0000Z-170406T1200Z/ St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Lower Terrebonne-Lower Lafourche- Lower Jefferson-Lower Plaquemines-Lower St. Bernard- Including the cities of Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 1138 PM CDT Wed Apr 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * TIMING...through sunrise Thursday. * WINDS...15 to 25 mph with numerous higher gusts; some gusts will likely approach 40 mph at times. * DURATION...5 to 7 hours * IMPACTS...greatest impacts will be on elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
633 WWUS74 KLIX 060830 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 330 AM CDT Thu Apr 6 2017 ...Wind Advisory is Cancelled... .Winds have diminished across the land areas of the forecast area. With that winds are no longer reaching Wind Advisory criteria and therefore the Wind Advisory has been cancelled for the region. LAZ060>064-066>070-060930- /O.CAN.KLIX.WI.Y.0005.000000T0000Z-170406T1200Z/ St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Lower Terrebonne-Lower Lafourche- Lower Jefferson-Lower Plaquemines-Lower St. Bernard- Including the cities of Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 330 AM CDT Thu Apr 6 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in New Orleans has cancelled the Wind Advisory. Winds have decreased well below Wind Advisory levels over the forecast area. $$ 13/MH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:26 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 5, 8:26 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
826 AM CDT Wed Apr 5 2017
...SOUNDING DISCUSSION...
The sounding this morning indicates the severe environment
developing to the east of our area. Winds are southwest through
the profile as the base of the upper trough approaches. The jet
max aloft is 105 kts at 250 mb and winds are 55 kts at 500 mb. The
steep elevated lapse rate and most unstable CAPE area of over
3000 J/KG are very favorable for storms across AL and GA today.
The tropical airmass at low levels returned fast overnight with PW
up at 1.7 inches. There were a couple lines of showers in the
area at release that resulted in a layer of possibly
unrepresentative temp and dwpt around 850 to 750 mb. A drier
airmass will begin to arrive across the central Gulf Coast by this
evening.
Krautmann
&&
.PREV DISCUSSION... /issued 702 AM CDT Wed Apr 5 2017/
UPDATE...
Just issued tornado watch #124 for Jackson County and adjacent
coastal waters. This watch will not remain active long and will be
canceled once the cold front passes through the watch area
eliminating any hazardous wx risk.
PREV DISCUSSION... /issued 353 AM CDT Wed Apr 5 2017/
SHORT TERM...
Cold front is progressing east this morning and is moving through
the Shreveport and Houston areas at the moment. Two jet features
are aligning as well. The first is the polar jet with the cold
front the second is the subtropical jet with the warm front. These
two are beginning to couple this morning and where they split
downstream is where all the fireworks are expected. This
downstream split is supposed to be very close to our area this
morning. Some activity already progressing well ahead of the
initializing area. The source region for this activity to begin
developing will be around the Mississippi gulf coast area or just
north of there. As the cold front moves through the area, it will
dry things out and send any possibility of a severe wx risk
eastward.
Northwest winds on the back side of the front will keep things
rather nice for a few days. Even when southerly winds return, the
moisture doesn't immediately deepen, so we should observe very
nice weather into the weekend.
LONG TERM...
The next system looks to affect us around mid next week. There
looks to be two fronts. The first stalls near or at the coast and
the second moves through taking all the moisture back into the
gulf. There is a hint of a few strong thunderstorms with this
system but we are simply too far away from this feature with
respect to time to be confident.
AVIATION...
Expect MVFR to IFR conditions to prevail this morning. A few
terminals will experience some light patchy fog but that should not
last too long after sunrise. A few showers and thunderstorms will be
possible this morning as well but coverage may be sparse. Right now
has mentioned showers in a few TAFs but not so confident to put it
in at all site. Expect conditions to improve this afternoon to VFR
and expect VFR conditions to prevail through the rest of the week.
13/MH
MARINE...
Low end small craft advisory conditions will set in this morning
for a short time. The trough that is associated with the cold
front is relatively broad. This will cause winds to shift slowly
and gradually rise through the day. Basically, there will be a
period of about 2 hours while the trough is moving through that
winds will fall below advisory criteria before the stronger west
to northwest winds move in. Have opted to keep the advisory posted
since it would cause confusion at the very least to drop it then
repost. Winds will ease Thursday into Friday and return flow will
begin by the weekend.
DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...EM support.
Decision Support Service (DSS) Code Legend:
GREEN = No weather impacts that require action
BLUE = Long fused Watch/Warning/Advisory in effect or high
visibility event
YELLOW = Heightened impacts with short fused
Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
Nearby tropical events, HAZMAT or other large episodes
RED = Full engagement for moderate risk of severe weather; Direct
tropical threats; events of national significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 48 69 44 / 30 0 0 0
BTR 78 50 71 47 / 20 0 0 0
ASD 82 53 71 48 / 40 0 0 0
MSY 82 55 71 54 / 40 0 0 0
GPT 82 54 70 50 / 50 0 0 0
PQL 83 51 71 47 / 60 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Apr 5, 7:48 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 748 AM CDT Wed Apr 5 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060100- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 748 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Tornado watch #124 has been issued through noon for Jackson County and adjacent coastal waters. There is a marginal risk of severe thunderstorms across areas east of Interstate 55, and a slight risk of severe weather for the Mississippi gulf coast counties. A number of rivers are experiencing significant rises and are either in flood status or forecast to rise above flood stage. Please refer to the latest river flood warnings and statements for more information. Small craft advisories are posted for all coastal waters into Thursday morning. A number of rivers are forecast to be in flood through mid week. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in Louisiana, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.